It’s 1am and I’m up. Again. I can’t sleep. This has been going on since about mid-week last week 🙁 At first I couldn’t sleep at all, but the last two nights it got a little better – I still had bitch of a time falling asleep, but once I did – after getting up a couple of times and after rolling around for hours – I slept okay …ish.
Not sure why this is happening. I saw the gastroenterologist about 3 weeks ago (because of the chronic diarrhea). I went in for another stomach MRI first, and he said there some small indications present that could suggest something going on in the bowel. Then when he heard that the started two exactly weeks after the gull bladder removal, he said I could also have something called “bile acid malabsorption”. It’s apparently very rare after gull bladder removal, but it causes chronic diarrhea. So now I’ve been taking a powder called Questran that helps with diarrhea caused by bile acid malabsorption, to see if it’ll help me. There’s a test, but they’ve been out some component needed for it, so we figured we’d see faster by trying out Questran.
It has helped, in that for the first time my stomach feels like it’s “at rest” and “normal” 😀 But with the diarrhea, not as much I as hoped. I still have to take Imodium, but about 50% less than before Questran, and there’s even been consequtive days – only 1-3, but still! – that I didn’t need to take Imodium at all! The bad thing is that now that I don’t have to take as much Imodium, I need to go 4-5 times during late afternoon and evening instead of once or twice a day. And my stomach hurts every damn time unlike with Imodium :< So that pain also tires me. Often I feel like I have to go lie down after, and the pain isn’t even as bad as it used to be before I started using Imodium regularly. I think I’ve come more sensitive to that particular pain :<
The gastroenterologist said to take 1-2 sachet per day, even though the Questran instructions say 4 sachets a day. Apparently 4 is much too much for most people. But my diarrhea has been persistant and getting worse over time, so maybe I should try the 4? Got a phone call appointment with him next Monday, gonna ask about that. If we are not satisfied that it really is “bile acid malabsorption”, I can look forward to my third colonoscopy to check out the “small indications present that could suggest something going on in the bowel”. Yay! 🙁
Anyway. Questran has a HUGE list of reported side effects, and both sleepiness and tiredness is among them. I just think it’s weird if Questran is causing this bout of sleeplessness because it started after I had taken it for almost 2 weeks already without side effects. Also, Questran and Thyroxin, which I have to take for hypothyroidism, don’t play well together and Thyroxin either needs to be taken on hour before, or 4-6 hours after Questran. After doesn’t work, because according to the instructions, I need to take Questran about every 4 hours. So I’ve taking it before, at least an hour and often two hours before. Which according the the instructions, is enough. But I don’t know. I just know I’ve unusually tired again 🙁 And yes, had blood work done again this month and last month, and it’s not bad hemoglobin 🙂 Which at least is good because it means I now know how to keep it in control.
Whatever the reason, I’m feeling like I want to take a hiatus. I was gonna take a mini-hiatus doing nothing but maintenance updates from November 24th – to December 8th for personal reasons due to which I won’t be home a lot at the time, but now I’m thinking I want to make that a longer hiatus. Not sure yet. But if another week goes like this, I won’t be making updates anyway, so might as well make it official and all…
Hate this recent line of bad luck. The computer virus, then when I got it all fixed (took a couple of weeks to check and innoculate all my external hard drives) this odd tiredness started to plague me.
I was gonna write about other stuff too, like the tie-in novel “Stargate Atlantis: Homecoming” I’m reading and Photoshop or my lack of opening it and Firefox suddenly getting slow and crashy and getting used to Chrome… but I’m too tired…